MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method was used during a percutaneous endoscopic gastrostomy (peg) tube placement procedure performed on (b)(6) 2018.According to the complainant, on (b)(6) 2019, the peg tube broke.The patient brought the peg tube to the hospital.The internal bolster was missing.Reportedly, the detached portion was not removed.A new peg tube was replaced (manufacturer unknown.) there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
E4: this event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).H6 (device codes): problem code 2907 captures the reportable event of internal bolster detached.H10: a visual examination of the returned device had residue inside of the tube indicates signs of use.In addition, the bolster was detached.There appeared to be evidence of a proper bolster-tube bond, as seen in the residue on the distal end of the tube.The complaint was consistent with the reported event of internal bolster detached/separated.It is possible that several factors, such as wear and tear or patient use/handling, e.G.Excessive pulling on the peg tube, contributed to the reported complaint.Therefore, the complaint investigation conclusion code selected is cause traced to maintenance, which indicates that problems were traced to improper routine or preventative maintenance.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.A labeling review was performed, and no anomalies were found.
 
Event or Problem Description

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8365937
Report Number3005099803-2019-00915
Device Sequence Number11099251
Product Code KNT
UDI-Device Identifier08714729285199
UDI-Public08714729285199
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberM00568201
Device Catalogue Number6820
Device Lot Number22202036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/03/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight84